Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 22, NWS Shreveport, LA

October 10, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Oct 10, 2021, 3:47 AM CDT for 4 states. It took effect at Oct 10, 2021, 10:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2021, 3:47 AM CDT (08:47 UTC)
In effect from
Oct 10, 2021, 10:00 AM CDT
Expired
Oct 11, 2021, 1:00 AM CDT
In force
15 hr
Issued by
NWS Shreveport, LA
All 26 counties

Lafayette County, AR, Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 73 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WWUS74 KSHV 100847
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
347 AM CDT Sun Oct 10 2021

ARZ059-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>153-165-110600-
/O.NEW.KSHV.LW.Y.0022.211010T1500Z-211011T0600Z/
Little River-Miller-Lafayette-Caddo-Bossier-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-
Including the cities of Ashdown, Texarkana, Stamps, Lewisville, 
Bradley, Shreveport, Bossier City, Mansfield, Stonewall, 
Logansport, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, Center, and Lufkin
347 AM CDT Sun Oct 10 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
CDT MONDAY...

* WHAT...South winds 15 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...From 10 AM this morning to 1 AM CDT Monday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

20
1 follow-up statement
734 
WWUS74 KSHV 101821
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
121 PM CDT Sun Oct 10 2021

ARZ059-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>153-165-110600-
/O.CON.KSHV.LW.Y.0022.000000T0000Z-211011T0600Z/
Little River-Miller-Lafayette-Caddo-Bossier-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-
Including the cities of Ashdown, Texarkana, Stamps, Lewisville, 
Bradley, Shreveport, Bossier City, Mansfield, Stonewall, 
Logansport, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, Center, and Lufkin
121 PM CDT Sun Oct 10 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...South winds 15 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...Through 1 AM CDT Monday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

05

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Oct 10, 1:07 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Oct 10, 1:07 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
107 AM CDT Sun Oct 10 2021

.AVIATION...

For the 10/06Z TAFs...Currently VFR conditions at all area
terminals, but expect low cigs to move into the TAF sites, with
reduced flight categories by 10/12Z. VFR cigs look to return by
late morning. Can't rule out some warm air advection showers, but
decided not to include in TAFs, as coverage will be very isolated.
A more active weather setup will take place during the late
evening hours, as a line of storms will approach the region. May
see this activity at TYR by the end of the period. Winds will
increase to between 10-15 kts from the south today, with gusts
approaching 20-25 kts at times. /20/

&&

.PREV DISCUSSION... /issued 948 PM CDT Sat Oct 9 2021/

UPDATE...

No major updates are needed to the short term forecast at this
time. RAP13 and HRRR continue to project dry conditions through
the overnight hours, with increasing cloud cover over deep east
Texas as we approach daybreak, based on Gulf moisture being
carried on the southerly flow. Winds will increase in speed
through the day Sunday, with gusts of 15-20 kts possible through
the afternoon. Ingested the latest temperature and dewpoint
obs and interpolated through to 10/12Z, when morning lows will
range from the mid to upper 60s across the ArkLaTex before
rebounding into the upper 80s to lower 90s Sunday afternoon.

/26/

&&

PREV DISCUSSION... /issued 231 PM CDT Sat Oct 9 2021/

SHORT TERM.../Tonight through Monday/

Bottom line up front: The chance for severe weather looks likely,
especially north of I-30 during the overnight hours of Sunday.
Damaging wind and isolated tornadoes will be the main threat with
this activity.

The first two periods of this short-term will resemble much of
what we've seen the last few days. No real weather to speak of,
with temperatures continuing to run above average. The one notable
change in the weather pattern will be a tightening pressure
gradient ahead of Sunday night's trough. This will allow for some
gusty afternoon winds, and a Lake Wind Advisory will likely be
considered with the next forecast package. Look for afternoon
highs in the upper 80s and low 90s, with overnight lows in the
upper 60s and low 70s for tonight.

Shower and thunderstorm activity will ramp up tomorrow night, as
the aforementioned trough and cold front continues to push east.
While the chance for severe weather looks likely, there are still
some questions regarding the extent of storm coverage and
strength. There is quite the discrepancy in guidance when it comes
to overall instability, and just how far north these best values
make it. For the most part, instability values will be tied to the
best surge of Gulf moisture tomorrow afternoon and evening. From
there, values are dependent upon a sustain southerly flow. Based
on some of the latest CAM guidance, the tail end of the cold front
will stall, allowing for it to become elongated, blocking off
further instability advancement. Wind shear values on the other
hand are rather impressive over a good portion of our area, as
the front moves through the region. The kicker here will be
unfavorable zones of forcing, and storms not being able to fully
tap into this shear in the atmosphere. The best chances for
things to all come together are the areas currently highlighted by
the SPC, which are most locations along and north of I-30. Once
again, given impressive wind shear values, the primary threat with
this thunderstorm activity will be damaging winds. However, the
tornado threat can not be discounted either. Hodographs maintain
quite the veering profile, even with storms expected to quickly
take a linear profile. Additionally, 0-1km shear in much of these
areas are 30+ knots during the prime storm timeframe. Once again
mentioning the storm's linear profile, this would mean the
tornado threat would be embedded in the advancing QLCS, going
along side with the wind threat.

Shower and thunderstorms will become sub-severe as the morning
progresses, with lingering thunderstorm chances remaining into the
day on Monday. Behind the front, look for afternoon high
temperatures on Monday to range in the upper 70s to low 80s.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  85  68  88 /  60  30  20  30
MLU  71  86  69  88 /  20  40  20  30
DEQ  63  81  57  83 /  90  20  10  30
TXK  68  83  63  86 /  80  20  20  30
ELD  67  82  62  84 /  50  40  20  30
TYR  66  83  65  87 /  90  20  20  30
GGG  66  84  64  87 /  80  20  20  30
LFK  70  87  70  90 /  70  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Arkansas, 2021Lake Wind Advisories in Louisiana, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.